MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T90
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the lantern was fractured just proximal to its first marker band approximately 133.0 cm from the hub.Conclusions: evaluation of the returned lantern revealed a fracture on its distal tip.This damage may have been a result of forceful mishandling when removing the shaping mandrel from the distal tip of the lantern.The shaping mandrel and packaging hoop were not returned for evaluation.The root cause of the reported fracture could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hospital staff found that the clear lining of the lantern delivery microcatheter (lantern) had broken and came forward past the radio-opaque tip and there was no shape to the end of the catheter upon removal from the packaging.The damage to the lantern was found prior to use.Therefore, the lantern was not used in the procedure.The procedure was completed using additional microcatheter.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7535081
Report Number3005168196-2018-01039
Device Sequence Number13840520
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF79504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2018
Initial Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1